Nebraska, 2010Flooding in Nebraska, September 27 to 30, 2010
September 27 to 30, 2010 · NWS OAX · 2 events in 2 counties and zones
Heavy summer rains, additional rain events in September and high flows from southeast South Dakota and western Iowa rivers caused additional flooding along the Missouri River in late September from Nebraska City downstream through Rulo. The flooding carried over into October.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy summer rains, additional rain events in September and high flows from southeast South Dakota and western Iowa rivers caused additional flooding along the Missouri River in late September from Nebraska City downstream through Rulo. The flooding carried over into October.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 27, 2:15 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 27, 2:15 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 AM CDT MON SEP 27 2010
.DISCUSSION...
CLOSED LOW NEAR THE AR/TN BORDER CONTINUED TO MOVE SWD. SHORTWAVE
RIDGING WAS IN PLACE OVER OUR AREA...BUT A FAST MOVING SHORTWAVE
TROUGH WAS MOVING EWD ACROSS SRN CANADA. 500 MB CHART FROM 00Z
LAST EVENING SHOWED 12 HR HEIGHT FALLS UP TO 90 METERS WITH THAT
SYSTEM. THIS WILL HELP A COLD FRONT PUSH EWD ACROSS THE NRN AND
CNTRL PLAINS TODAY. SOUTHERLY WINDS WILL OCCUR AHEAD OF THE
FRONT...ALLOWING SOME WARMER AIR TO MOVE INTO OUR AREA. MODELS
SHOW 850 MB TEMPS RISING ABOUT 4-8 DEGREES COMPARED TO YESTERDAY.
HIGHS IN OUR AREA YESTERDAY WERE IN THE MID 60S TO LOWER 70S.
TODAY...WE SHOULD SEE HIGHS IN THE 70S (WARMEST NORTHWEST AND
COOLEST SOUTHEAST). THIS IS IN LINE WITH BOTH NAM AND GFS MOS
GUIDANCE.
NORTH WINDS WILL SPREAD ACROSS ALL OF THE FORECAST AREA BY 06Z
TUESDAY. EXPECT LOW TONIGHT IN THE MID OR UPPER 40S NORTH AND
NEAR 50 SOUTH. SOME PATCHY LOW CLOUDS POSSIBLE...BUT WILL NOT GO
MORE THAN PARTLY CLOUDY IN GRIDS FOR NOW.
TEMPERATURES SHOULD REMAIN THE ONLY REAL FORECAST ISSUE THE NEXT
SEVERAL DAYS...WITH NO PCPN EXPECTED. LARGE SCALE 500 MB PATTERN
SHOULD BE FOR A RIDGE OVER THE WRN U.S. AND A TROUGH IN THE EAST
MUCH OF THE WEEK. THIS PUTS OUR AREA IN NORTHWEST FLOW. ANOTHER
COLD FRONT SHOULD PUSH ACROSS THE AREA WEDNESDAY...BUT IT APPEARS
THAT WILL BE DRY WITH PRECIPITABLE WATER VALUES MAINLY BELOW 0.75
INCHES. FAIRLY DRY AIRMASS WILL REMAIN IN PLACE THE REST OF THE
WEEK.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
VFR CONDITIONS WILL PREVAIL THRU THE FCST PD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DISCUSSION...MILLER
AVIATION...DEE
Hazardous weather outlook, Sep 27, 3:30 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 AM CDT MON SEP 27 2010
IAZ043-055-056-069-079-080-091-NEZ012-015>018-030>034-042>045-
050>053-065>067-078-088>090-092-272100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
GAGE-HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MADISON-MILLS IA-
MONONA IA-MONTGOMERY IA-PAGE IA-PAWNEE-PIERCE-PLATTE-
POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-
THURSTON-WASHINGTON-WAYNE-
430 AM CDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
IAZ090-NEZ011-068-091-093-272100-
FREMONT IA-KNOX-NEMAHA-OTOE-RICHARDSON-
430 AM CDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND PARTS OF SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
MINOR FLOODING OF THE MISSOURI RIVER WILL OCCUR IN KNOX COUNTY
NEAR VERDEL AND NIOBRARA. MINOR FLOODING WILL ALSO OCCUR FROM
AROUND NEBRASKA CITY DOWNSTREAM THROUGH BROWNVILLE AND RULO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MINOR FLOODING SHOULD CONTINUE ALONG THE MISSOURI RIVER IN KNOX
COUNTY AND ALSO FROM AROUND NEBRASKA CITY DOWNSTREAM TO BROWNVILLE
AND RULO THROUGH MID WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
MILLER
Flood, Richardson
- When
- September 27, 5:30 AM CST to September 30, 11:59 PM CST
- Where
- Richardson County, 2.6 mi N of Barada to 6.47 mi NE of Barada
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.258, -95.582
High levels of the Missouri River were pushed back above flood stage in the Rulo area in late September 2010 by a few heavy rain events in mid to late September plus increased flows from rivers in western Iowa and southeast South Dakota from heavy rain earlier in the month there. The river at Rulo crossed above it's 17 foot flood stage during the morning of Sept. 27th and remained above flood stage into October. The flooding mainly affected agricultural lowlands.
Flood, Otoe
- When
- September 28, 2:30 PM CST to September 30, 11:59 PM CST
- Where
- Otoe County, 6.99 mi N of Nebraska City Arpt to 2.62 mi ESE of Nebraska City
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.770, -95.887
High levels of the Missouri River were pushed back above flood stage in the Nebraska City area in late September 2010 by a few heavy rain events in mid to late September plus increased flows from rivers in western Iowa and southeast South Dakota from heavy rain earlier in the month there. The river at Nebraska City crossed it's 18 foot flood stage during the afternoon of Sept. 28th and remained above flood stage into October. The flooding mainly affected agricultural lowlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in North Carolina, September 27 to 30, 20105 deaths · $72 million · EF0 · 28 events
- Flash Flooding and Flood in North Carolina, September 27, 2010$950,000 · 19 events
- Tornado and Hail in North Carolina, September 27, 2010$400,000 · EF1 · 3 events
- Tornado and Hail in Georgia, September 27, 2010$162,000 · EF0 · 26 events
- Dense Fog in Virginia, September 27, 2010$500,000 · 1 event
- Tornado in Virginia, September 27, 20101 injured · $20,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 2010$25,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 20101 injured · $15,000 · EF0 · 1 event
- Hail and Damaging Winds in South Carolina, September 27, 20101 in hail · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 27, 20102 events
- Damaging Winds in Tennessee, September 27, 201050 kt wind · 2 events
- Flooding in Minnesota, September 27 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254603, 254602.